Posted by: Momof 3 | 2008-12-05

Thrush/ Anti-biotics/Diabetis/pre-meno

Refer No 2185.
Hi GynaeDoc

As mentioned before I have had thrush/ yeast infection starting in Sept after the GP gave me antibiotics for a upper respiratory infection. I do tend to get this so I ask for interflora. I was given Reutri instead. A week later I got thrush.

My Gynae has retired and the Gynae who my files are with now is not seeing "  new"  patients before Feb 2009. So now I am stuck. My GP gave me Sporanox in Sept ( over the phone) to help cure that bout of thrush but it did not work.
No internal exam has been done so far or tests to check if it is thrush but it feels like it.

The thrush keeps coming back and seems to do so at mid-cycle. Is there a reason for that ?

I had an injection on Sat 29th Nov - Cortisone &  Voltaren in the bum for tennis elbow which was so bad I could not fasten my bra or squeeze the tooth paste tube. I was wondering if that could have set this bout of thrush off this week.?

I saw my GP on Wed 3 Dec and told him the thrush was back (mid-cycle again) .My right side is sore ,I guess where my uterus is as that is where I get my period pain( or could be ovary). he just palpated it a bit. He gave me 2x Trisporal to be taken stat and then 2 the next morning. Which I have taken. He also booked me for a glucose test , like you suggested , on Fri 5 after he pricked my finger to check and it was 9 , 4hrs after eating lunch. Think its supposed to be under 6 .

I wanted to ask if what I am feeling could be due to the Infection or maybe the onset of Diabetes. The blurred vision, sweaty,fuzzy head etc as mentioned in my previous question-This I have bben feeling since Sat 29 Nov.

After I took 2 x 100mg of Trisporal I was very tired and slept almost the whole day. When i took the 2nd dosage I was sweating a lot &  had sharp pains around the right side again.

I am seeing a female GP in the morning Fri 5 Dec as the other GP is off duty and she will be dong the glucose test and Cholesterol, Thyroid etc. He did check my BP on Wed and said nothing so I presumed it was ok.

I have read the 5 questions above but I was wondering about why it comes back mid-cycle and if the Cortisone etc could have affected it and why My GP asked me to take the Trisporal on starting menstruation for the next two months as well. On the 1st day only.? Or is that just a precaution ?He was very busy at the time , running behind, so did not what to ask him why.

PS: MY husband has also been treated at the same time. I do get this maybe 1 x a year if I have antibiotics but this is the 1st time it keeps coming back that is why I am thinking of other causes. Thanks again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Usually thrush recurs premenstrually and this is related to hormone changes at this time. I cannot tell why yours comes at midcycle, but it may be worth taking a course of antifungals at midcycle for a few months. A sugar of 9 is high and it may be that you are diabetic, which would explain the recurrences. Diabetes can cause sweating and a fuzzy head. It is possible that the cortisone also had something to do with the recurrence as it is an immunosuppressive.
The Trisporal is a precaution. As I said most recurrences occur just before a period. It may be better for you to take it at midcycle though.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.